MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT400
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a toric intraocular lens (model zct400, +25.5 diopters) was implanted in the eye of a male patient.Reportedly, together with the implantation of the intraocular lens (iol), a dsaek surgery (descemets stripping automated endothelial keratoplasty) was performed.There was no trauma or injury to the patient's eye after the procedure.After the cornea transplant had cleared, it was noticed that iol had rotated and the axis was off.Also the spherical power was noticed to be off.The surgeon had used the ora (ocular response analyser) and had verified the proper axis orientation.The iol was then explanted and replaced, without complications, with another lens, same model smaller diopter +23.5.No incision enlargement, no vitrectomy was performed.One corneal suture was used at the main wound.Post-op one day after iol exchange, uncorrected va (visual acuity) improved to 20/40 from 20/200.Additional information was received and the patient was reported doing great and happy.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6642592
Report Number9614546-2017-00535
Device Sequence Number16356004
Product Code HQL
UDI-Device Identifier05050474554023
UDI-Public(01)05050474554023(17)190113
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/13/2019
Device Model NumberZCT400
Device Catalogue NumberZCT400U255
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2017
Supplement Date Received by Manufacturer07/06/2017
Initial Report FDA Received Date06/15/2017
Supplement Report FDA Received Date07/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;